lipodystrophy syndrome

(redirected from antiretroviral treatment-related lipodystrophy syndrome)

lipodystrophy syndrome

AIDS A clinical state characterized by redistribution of fat, increased waist size, and loss of fatty tissue from the face, arms and legs, caused by protease inhibitors used to manage HIV-1-infected Pts Clinical Redistribution of fat Adverse effects N&V, maculopapular rash, headache, fatigue, headache, vertigo. See AIDS, Nonnucleoside reverse transcriptase inhibitor.
McGraw-Hill Concise Dictionary of Modern Medicine. © 2002 by The McGraw-Hill Companies, Inc.

lipodystrophy syndrome

A side effect encountered in the treatment of HIV patients with protease inhibitors in which they develop abnormal accumulations of body fat (e.g., over the upper back), hypercholesterolemia, hyperglycemia, hypertriglyceridemia, and insulin resistance.

antiretroviral treatment-related lipodystrophy syndrome

HIV-related fat redistribution syndrome.

facial lipodystrophy syndrome

Facial lipoatrophy syndrome.
Medical Dictionary, © 2009 Farlex and Partners